Return of Testosterone After Lupron Depot

5 Posts | Page(s): 1 

Return of Testosterone After Lupron Depot

by Janiek1877 on Wed May 02, 2007 12:00 AM

Quote | Reply
I have a few questions regarding Lupron.  I am 65 and currently going through IMRT for prostate cancer. I was given a 4 month Lupron shot on Feb. 16, 2007. I have had considerable side effects with the Lupron. Impotentance, hot flashes, night sweats, etc. I've done fairly well on the IMRT, 16 more treatments to go, and limited side effects. My questions are how long after the Lupron shot will my testosterone return to some sort of normal level? I refuse to have any more Lupron injections. Also, are there any natural remedies to help with the hot flashes and night sweats? Thanks, Mike

RE: Return of Testosterone After Lupron Depot

by Johnw100 on Wed May 02, 2007 12:00 AM

Quote | Reply

Things which help with acute symptoms like hot flashes are time (the symptoms often diminish over time),  exercise, supplements and nutrition like  soy products or soy protein supplement, red clover (tea, supplemtnt or sprouts)

Things that can cause hot flashes are intense exercise, hot drinks, alcohol, spicy foods, viagra.

Time for return of test can vary but is probably gradual over a few months.

Some who have mentor experiences at yananow can give some more specific details of their own situation.

 

John

Return of Testosterone After Lupron Depot

by Badge414 on Fri May 04, 2007 12:00 AM

Quote | Reply

Hi Mike,

I am 69 and have been treating prostate cancer for over three years.  I had the radical prostatectomy in December 2003 with a PSA of 7.82, Gleason score of 9.  Some of the cancer was missed, and three months after surgery my PSA  went up from 0.58 to 0.73 within two weeks.  So I did four months of chemo using Taxotere and calcitriol, that brought my PSA down to 0.23, but then it started up within a month to 0.92.  I then started my first series of Lupron shots with Casodex, and my PSA came down to 0.01.  I stopped the Lupron after six months.  I had intense hot flashes, a burning sensation in my arms, chests, and thighs which would wake me up at night.  Rubbing the area seemed to distract the discomfort.  About 6 weeks after the shot was to wear off, the hot flashes gradually faded away as the testosterone level returned to normal.  Then within 6 months, my PSA was up again and I started another series of Lupron shots.  I take the one-month shot, it is easier to endure, and with my intermittant hormone deprivation therapy, I do it only three months at a time.  The testorsterone and DHT levels come back within a month after the shot wears off, but that is what makes the cancer thrive.  I've been on Avodart instead of Lupron for 90 days at a dosage of one per day which did not control the PSA, it was up to 0.92, so I have been taking three tablets per day for the last 45 days.  I'll get test results next week, but if the PSA is up, I'll go back on the Lupron.  In your case, I would expect the hot flashes to go away on their own within 6 weeks of your Lupron wearing off.

 

Jim

 

 

RE: Return of Testosterone After Lupron Depot

by Viking on Fri May 04, 2007 12:00 AM

Quote | Reply

I was on Suprefact depot three months (almost identical to Lupron) for a total of six months along with Casodex after stopping the Suprefact I had two more months on just Casodex. My PSA went down to 0.04 by the end of the treatment. Then I had RP. It appears to be successful in that my last PSA was 0.04 and the path report was no cancer in any of the margins, clear lympth nodes etc.

However, three months on and I still get the hot flushes and I have no sexual desire at all. I have no erections although I had nerve sparing in one side. I also had a huge weight gain which I am having a really hard time losing. The depression that I suffered greatly during the ADT2 therapy took quite a long time to go and I still find myself being hyper emotional at times. Having sasid that the ADT2 clearly worked.

 

Norman 

 

 

 

RE: Return of Testosterone After Lupron Depot

by Olddon on Fri May 11, 2007 12:00 AM

Quote | Reply

Well Mike, I'm a lot older than you so what I have to say may not apply to your case. To start off, I was 80 and the ole PSA had gone up to 9.2 and it was time to make a decision. Now decisions at 80 are a lot different than at 65, so I decided no surgery, no radiation, no cryo or any of those other so called "cures". I wanted "postponement" with the least amount of side effects. ADT3 seemed to fit the bill.

We started with one Casodex and one Avodart for about ten days followed by a one year Viadur implant (same chemical as Lupron).
The regimen lasted for a whole year and then the Viadur implant was taken out and the Casodex stopped. The Avodart continues even today..

About three months after the implant the PSA dropped to undetectable levels (>0.01) and continues that way today.

Side effects? Yes, I haven't had a carnal though since the treatment started. Hot Flashes? Definately, but my wife lived through it years ago so I guess I could and did. Weight gain? Yep, so I started eating less and it came off. Lack of energy? That too, but at my age you don't have all that much anyway.

They pulled the implant about nine months ago and most of the symptoms are gone. The carnal thoughts have not come back, but they might. I noticed a twitch a couple of mornings ago.

So now I'm 82 and don't wear a diaper,  I don't have to get up at night and I lived through a sort of stressful year. This is my message to all you other sufferes, it does end and you do get your life back!! The sweats will end, the diapers never will so just hang in there.

Don

 

On 5/2/2007 Janiek1877 wrote:

I have a few questions regarding Lupron.  I am 65 and currently going through IMRT for prostate cancer. I was given a 4 month Lupron shot on Feb. 16, 2007. I have had considerable side effects with the Lupron. Impotentance, hot flashes, night sweats, etc. I've done fairly well on the IMRT, 16 more treatments to go, and limited side effects. My questions are how long after the Lupron shot will my testosterone return to some sort of normal level? I refuse to have any more Lupron injections. Also, are there any natural remedies to help with the hot flashes and night sweats? Thanks, Mike

 

5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.